Texas, 2007

Damaging Winds in Texas, May 15, 2007

May 15, 2007 · NWS SHV · 4 events in 3 counties and zones

Severe thunderstorms developed rapidly across the four state region on 05/15. A very unstable airmass was in place across the region ahead of a southward moving cold front and an associated upper level storm system.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Severe thunderstorms developed rapidly across the four state region on 05/15. A very unstable airmass was in place across the region ahead of a southward moving cold front and an associated upper level storm system. The storms produced widespread hail and wind damage across much of the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 15, 9:30 AM CST, 4 hours 10 minutes earlier.

Area forecast discussion, May 15, 9:30 AM CST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT TUE MAY 15 2007

.DISCUSSION...
SENDING OUT UPDATE MAINLY FOR SOME WORDING ADJUSMENT OF WINDS...AND
INCREASES OF SKY COVER. FOR CONSISTENCY...AND TO ACCOUNT FOR
SCATTERED CONVECTION DEVELOPING OVER SE OK...WILL BUMP NW PORTION
TO LIKELY. MAY TWEAK A TEMP HERE AND THERE. AS A SIDE NOTE...ISOLATED
STORMS BEGINNING TO DEVELOP OVER LOWER PORTIONS OF NORTH LA...WITH
ONE STORM JUST APPROACHING SEVERE LIMITS. /VII/

&&

.AVIATION...
VFR WILL DOMINATE THIS AFTERNOON. SCATTERED AFTERNOON AND EARLY
EVENING THUNDERSTORMS WILL DOT THE LANDSCAPE OVER THE FOUR STATE
AREA TODAY. HOWEVER...A COLD FRONT IS EXPECTED TO REACH A TXK-TYR
LINE AROUND 06Z WEDNESDAY...POSSIBLY ACCOMPANIED BY A LINE OF
TSTMS...CAUSING POOR FLYING CONDITIONS. THE FRONT WILL CONTINUE
SOUTHWARD ALONG WITH ITS ASSOCIATED CONVECTION THROUGH SUNRISE
WEDNESDAY./03/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  89  66  79  57 /  40  40  30  10
MLU  87  65  78  56 /  40  40  30  10
DEQ  84  59  79  51 /  60  50  10  10
TXK  86  63  78  55 /  50  40  20  10
ELD  87  63  77  53 /  40  40  20  10
TYR  87  64  79  57 /  50  40  30  10
GGG  87  64  79  56 /  50  40  30  10
LFK  89  66  82  58 /  40  40  30  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, May 15, 11:00 AM CST, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE MAY 15 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-161100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE MAY 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE INCREASING AS THE
AFTERNOON PROGRESSES ACROSS THE FOUR STATE AREA AS A COLD FRONT
PUSHES INTO SOUTHEAST OKLAHOMA EARLY THIS EVENING. A FEW SEVERE
THUNDERSTORMS CAN NOT BE RULED OUT...WHICH MAY BE CAPABLE OF
PRODUCING A BRIEF PERIOD OF LARGE HAIL AND LOCALIZED DAMAGING WIND
GUSTS...ALONG WITH FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL.
HOWEVER...WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED THIS
AFTERNOON OR TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THE COLD FRONT WILL CONTINUE TO PUSH TO THE SOUTH OF THE FOUR STATE
AREA DURING EARLY TOMORROW.  SCATTERED SHOWERS AND THUNDERSTORMS WILL
LIKELY PERSIST INTO THE EARLY MORNING...MAINLY SOUTH OF INTERSTATE
20...BEFORE MOVING TO THE SOUTHEAST OF THE FOUR STATE AREA.

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT EXPECTED THIS AFTERNOON OR TONIGHT.

VII

In the hours before

Local storm report, May 15, 10:56 AM CST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1156 AM CDT TUE MAY 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     HAIL             8 S PROVENCAL           31.54N 93.20W
05/15/2007  E1.00 INCH       NATCHITOCHES       LA   TRAINED SPOTTER

&&

03
Local storm report, May 15, 1:23 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
223 PM CDT TUE MAY 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     TSTM WND DMG     RUSTON                  32.53N 92.64W
05/15/2007                   LINCOLN            LA   NEWSPAPER

            POWER LINES DOWN IN RUSTON

0110 PM     LIGHTNING        RUSTON                  32.53N 92.64W
05/15/2007                   LINCOLN            LA   NEWSPAPER

            LIGHTNING STARTED A HOUSE FIRE IN RUSTON

0145 PM     HAIL             DOWNSVILLE              32.63N 92.41W
05/15/2007  E0.75 INCH       LINCOLN            LA   PUBLIC

            PENNY SIZE HAIL JUST WEST OF DOWNSVILLE. 50 MPH WINDS
            ESTIMATED AS WELL.

&&

15
Local storm report, May 15, 1:35 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
235 PM CDT TUE MAY 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             5 SE GRAYSON            32.00N 92.05W
05/15/2007  E0.75 INCH       CALDWELL           LA   TRAINED SPOTTER

0225 PM     HAIL             COLUMBIA                32.10N 92.08W
05/15/2007  E1.00 INCH       CALDWELL           LA   EMERGENCY MNGR

0225 PM     HAIL             3 W COUSHATTA           32.02N 93.39W
05/15/2007  E0.88 INCH       RED RIVER          LA   EMERGENCY MNGR

0150 PM     TSTM WND DMG     MINDEN                  32.62N 93.28W
05/15/2007                   WEBSTER            LA   LAW ENFORCEMENT

            POWER LINES BLOWN DOWN.

&&

MF

The radar

The Shreveport radar (KSHV), 172 km away, was scanning. The volume nearest the first event began at 19:38 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Red River

When
May 15, 1:40 PM CST
Where
Red River County, Clarksville
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.620, -95.050

Power lines were blown down.

Thunderstorm Wind, Bowie

When
May 15, 3:15 PM CST
Where
Bowie County, Texarkana
Measured
54 kt (62 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
33.430, -94.050

Trees were downed on the west side of town including one which fell on top of a car on the Texas side of State Line Road. No injuries were reported.

Thunderstorm Wind, Bowie

When
May 15, 3:15 PM CST
Where
Bowie County, 4 mi NW of Texarkana
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
33.471, -94.099

A billboard was blown down near the Jarvis Parkway.

Thunderstorm Wind, Harrison

When
May 15, 3:50 PM CST
Where
Harrison County, 14 mi NE of Marshall
Measured
54 kt (62 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.673, -94.200

Several trees and powerlines were downed. Trees fell in the vicinity of Karnack and Uncertain Texas near Caddo Lake.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27939, 27940, 27941, 27942.